Hail, Montgomery
- When
- June 19, 2:25 AM CST
- Where
- Montgomery County, 2 mi W of Elliott
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.150, -95.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 19, 2:25 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 AM CDT MON JUN 19 2006 .DISCUSSION... FORECAST CONCERNS CENTER AROUND ONGOING CONVECTION AND THEN TSTM CHANCES OVERNIGHT TONIGHT. HAVE HAD A FEW DESCENT CELLS EARLY THIS MORNING ACROSS SOUTHWESTERN IOWA IN ASSOCIATION WITH INCREASING ASCENT FROM LEFT EXIT REGION OF 300MB JET. ALSO HAVE A FEW ISOLATED YET WEAK STORMS ACROSS SOUTH CENTRAL NEBRASKA THAT HAVE BEEN MOVING INTO FAR SWRN COUNTIES. THESE STORMS ARE NORTH OF THE WEAK SFC BOUNDARY THAT EXTENDS FM LOW PRES OVR SERN CO THRU NORTHERN KANSAS AND INTO THE FAR NWRN CORNER OF MISSOURI. STORMS ACROSS SOUTH CENTRAL NEBRASKA ARE IN ASSOCIATION WITH STRONG ISENTROPIC LIFT. EXPECT ACTIVITY TO CONTINUE FOR A FEW MORE HOURS AS NOSE OF SWRLY LOW LEVEL JET NUDGES INTO SERN NEB THRU 11Z OR SO AND FORCING FM UPPER LEVEL JET MOVES OVER THE AREA. AFTER THIS EVENTUALLY MOVES OUT THIS MORNING...SHOULD SEE A FAIRLY DESCENT DAY WITH SFC HIGH PRESSURE MOVING THRU TO DRY THINGS OUT AS WEAK SHORTWAVE MID LEVEL RIDGING TAKES PLACE. THIS IS SHORT LIVED WITH RETURN FLOW SETTING UP BY 00Z TUE. LEE SIDE SFC LOW DEVELOPS ACROSS THE HIGH PLAINS LATER TODAY IN RESPONSE TO MID LEVEL SHORTWAVE. THIS SHORTWAVE WILL MOVE ACROSS NEBRASKA OVERNIGHT TONIGHT AND AS LOW LEVEL JET INCREASES...SHOULD SEE A GOOD CHANCE AT OVERNIGHT CONVECTION ACROSS MUCH OF THE REGION IN WARM AIR ADVECTION ZONE AHEAD OF THE SFC LOW. THINK MUCH OF THE ACTIVITY OVER ERN NEB/SWRN IA WILL HOLD OFF UNTIL AFTER 06Z AS WE AWAIT MOISTURE RETURN. MCS ACTIVITY COULD ROLL IN OFF THE HIGH PLAINS AS WELL. CONVECTION WILL MOST LIKELY BE ONGOING THRU MID MORNING TUESDAY. SFC LOW MOVES DIRECTLY OVER THE FORECAST AREA DURING THE DAYTIME HOURS TUESDAY AND DRAGS CDFNT INTO SWRN KS. DEPENDING ON REMNANT CLOUD COVER FM MORNING CONVECTION...SHOULD SEE HIGH SURFACE BASED INSTABILITY AHEAD OF THIS LOW IF TEMPS CAN REBOUND. COULD SEE A FEW STORMS FIRE ACROSS ERN PORTIONS OF THE FORECAST AREA TUE AFTERNOON ALONG AND AHEAD OF THE SFC FRONT. THIS FRONT SHOULD BE SOUTH OF THE FORECAST AREA BY 12Z WED. WESTERLIES ARE NOT GOING TO BE ENOUGH TO PUSH THIS BOUNDARY OUT OF THE REGION FOR A FEW DAYS AND THEREFORE THE FRONT STALLS TO OUR SOUTH. MODELS INDICATE A SHORTWAVE MOVING THRU THE WESTERLIES BY LATE WED AND DEVELOP QUITE A BIT OF QPF OVERNIGHT WED INTO THU MORNING ALONG AND NORTH OF THIS BOUNDARY. NO MAJOR CHANGES HAVE BEEN MADE TO THE EXTENDED. UPPER FLOW BECOMES MORE NWRLY BY LATE IN THE WORK WEEK AS HIGH PRESSURE RIDGE BEGINS TO BUILD OVER THE SOUTHWESTERN CONUS. COULD BE A SHORTWAVE OR TWO MOVING THRU THIS NWRLY FLOW SO HAVE LEFT CHANCE OF PCPN IN TO COVER THIS. UPPER LEVEL TROF MOVES OVER THE GREAT LAKES REGION FOR THE WEEKEND AND SFC HIGH PRESSURE BUILDS IN FROM OUR NORTHEAST. SHOULD SEE COOLER AND DRY CONDITIONS FOR THE WEEKEND IF THAT SCENARIO PANS OUT. && OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 537 PM CDT SUN JUN 18 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 537 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE OUTLOOK AREA TONIGHT. THE STRONGEST STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. SURFACE LOW PRESSURE WAS OVER SOUTHWEST NEBRASKA...WITH A WARM FRONT STRETCHING EASTWARD TOWARD LINCOLN AND NEBRASKA CITY INTO SOUTHWEST IOWA. DAYTIME HEATING WITH TEMPERATURES IN THE UPPER 80S...SURFACE DEWPOINTS IN THE 50S AND 60S AND THE LOCATION OF THE FRONTAL BOUNDARY SHOULD PROVIDE A LOW LEVEL FOCUS FOR CONVECTION. IN ADDITION...A JET MAX WITH THE MID LEVEL TROUGH...POOLING OF DEEPER MOISTURE...AND THETA-E ADVECTION OVER THE OUTLOOK AREA MAY INCREASE THUNDERSTORM COVERAGE. ONGOING CONVECTION ACROSS NORTHERN NEBRASKA INTO NORTHERN IOWA SHOULD CONTINUE AND SHIFT INTO IOWA AS THESE ARE ALONG THE SOUTHERN EDGE OF THE WESTERLIES AND ASSOCIATED WITH THE MID LEVEL TROUGH. THE MAIN HAZARD WITH THESE STORMS SHOULD BE LIGHTNING WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ZAPOTOCNY
The Omaha radar (KOAX), 99 km away, was scanning. The volume nearest the first event began at 08:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515367.